Alert archive / California / Wind Advisories in 2006
Wind Advisory 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 2, 2006, 7:20 AM PST for Los Angeles County, Santa Barbara County, California. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2006, 7:20 AM PST (15:20 UTC)
- Expired
- Jan 2, 2006, 4:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The radar
The Los Angeles radar (KVTX), 6 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 3.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 021520 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 720 AM PST MON JAN 2 2006 ...VERY STRONG AND POTENTIALLY DAMAGING WINDS TODAY FOR MUCH OF SOUTHWESTERN CALIFORNIA... .A POWERFUL PACIFIC STORM SYSTEM WILL CROSS SOUTHWESTERN CALIFORNIA TODAY BRINGING STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS TO MUCH OF THE AREA...ESPECIALLY THE HIGHER TERRAIN. WINDS WILL GUST AS HIGH AS 80 MPH THROUGH THE PASSES AND OVER THE PEAKS OF THE HIGHER ELEVATIONS. WINDS BLOWING OVER THE SAN GABRIEL MOUNTAINS WILL LIKELY CAUSE A MOUNTAIN WAVE TO FORM IN THE LEE OF THE RANGE...OVER THE FOOTHILLS OF THE ANTELOPE VALLEY...WHERE WINDS WILL LOCALLY GUST OVER 70 MPH. ELSEWHERE ACROSS MUCH OF THE LOWER ELEVATIONS...VERY WINDY CONDITIONS WITH GUSTS TO 50 MPH WILL PREVAIL FOR MUCH OF THE DAY...THOUGH DIMINISH OVER THE CENTRAL COAST BY EARLY AFTERNOON...AND FARTHER SOUTH LATER THIS AFTERNOON. CAZ059-022130- /O.UPG.KLOX.WI.Y.0001.000000T0000Z-060103T0000Z/ /O.EXA.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/ ANTELOPE VALLEY- 720 AM PST MON JAN 2 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO BETWEEN 35 AND 45 MPH ACROSS THE ANTELOPE VALLEY TODAY. THERE WILL BE LOCAL DAMAGING GUSTS OVER 70 MPH MPH IN THE FOOTHILLS...BELOW THE SAN GABRIEL MOUNTAINS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ088-022130- /O.EXA.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/ SANTA CLARITA VALLEY- 720 AM PST MON JAN 2 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH WINDS WILL GRADUALLY INCREASE TO 30 TO 40 MPH WITH GUSTS TO 65 MPH THIS MORNING. THE STRONGEST WIND WILL OCCUR LATE THIS MORNING AND EARLY THIS AFTERNOON. THE COMBINATION OF DAMAGING WINDS AND VERY HEAVY RAIN WILL MAKE TRAVEL DANGEROUS ALONG THE INTERSTATE 5 CORRIDOR...ESPECIALLY THROUGH THE NEWHALL PASS. THE WIND WILL DIMINISH LATER THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ051-052-022130- /O.CON.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- 720 AM PST MON JAN 2 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH WINDS WILL GRADUALLY INCREASE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH THIS MORNING. THE STRONGEST WIND WILL OCCUR THIS MORNING AND THEN DIMINISH AND BECOME SOUTHWEST 15 TO 25 MPH DURING THE AFTERNOON. THE COMBINATION OF DAMAGING WINDS AND VERY HEAVY RAIN WILL MAKE TRAVEL POTENTIALLY DANGEROUS DUE TO DOWNED TREES AND POWER LINES TONIGHT THROUGH MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ046-053-054-022130- /O.CON.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 720 AM PST MON JAN 2 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. VERY STRONG AND DAMAGING SOUTH WINDS WILL GRADUALLY INCREASE TO 40 TO 50 MPH WITH GUSTS TO 80 MPH THIS MORNING. THE STRONGEST WIND WILL OCCUR LATE THIS MORNING AND EARLY THIS AFTERNOON. THE COMBINATION OF DAMAGING WINDS AND VERY HEAVY RAIN WILL MAKE TRAVEL DANGEROUS ACROSS THE MOUNTAINS...INCLUDING INTERSTATE 5 THROUGH THE GRAPEVINE TODAY. THE WIND WILL DIMINISH BY LATE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ034>036-038-039-022130- /O.NEW.KLOX.WI.Y.0002.060102T1520Z-060103T0000Z/ SAN LUIS OBISPO COUNTY COAST-SANTA BARBARA COUNTY NORTH COAST- SANTA YNEZ VALLEY-CUYAMA VALLEY-SANTA BARBARA COUNTY SOUTH COAST- 720 AM PST MON JAN 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. AREAS OF SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED THROUGH EARLY AFTERNOON. WINDS WILL BLOW STRONGEST THROUGH PASSES AND CANYONS AND OVER THE HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ040-041-044-045-047-087-022130- /O.NEW.KLOX.WI.Y.0002.060102T1520Z-060103T0000Z/ VENTURA COUNTY COAST-LOS ANGELES COUNTY COAST- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-CATALINA ISLAND- 720 AM PST MON JAN 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. AREAS OF SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH LATER THIS MORNING AND CONTINUE THROUGH MID AFTERNOON. WINDS WILL BLOW STRONGEST THROUGH PASSES AND CANYONS AND OVER THE HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOYER
2 follow-up statements
000 WWUS76 KLOX 022102 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 102 PM PST MON JAN 2 2006 ...VERY STRONG AND POTENTIALLY DAMAGING WINDS THROUGH LATE AFTERNOON TODAY FOR MUCH OF SOUTHWESTERN CALIFORNIA... .STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS ASSOCIATED WITH A POWERFUL PACIFIC STORM WILL CONTINUE THROUGH THE AFTERNOON ACROSS SOUTHWESTERN CALIFORNIA...ESPECIALLY OVER THE HIGHER TERRAIN. WINDS WILL GUST AS HIGH AS 80 MPH THROUGH THE PASSES AND OVER THE PEAKS OF THE HIGHER ELEVATIONS. WINDS BLOWING OVER THE SAN GABRIEL MOUNTAINS WILL LIKELY CAUSE A MOUNTAIN WAVE TO FORM IN THE LEE OF THE RANGE...OVER THE FOOTHILLS OF THE ANTELOPE VALLEY...WHERE WINDS WILL LOCALLY GUST OVER 70 MPH. ELSEWHERE ACROSS MUCH OF THE LOWER ELEVATIONS...VERY WINDY CONDITIONS WITH GUSTS TO 50 MPH WILL WILL CONTINUE UNTIL LATE AFTERNOON. CAZ088-030000- /O.CON.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/ SANTA CLARITA VALLEY- 102 PM PST MON JAN 2 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. AREAS OF SOUTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH WILL DIMINISH BY LATE AFTERNOON. WINDS WILL BE STRONGEST THROUGH THE NEWHALL PASS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ051-052-030000- /O.CON.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- 102 PM PST MON JAN 2 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. AREAS OF SOUTH WINDS 35 TO 45 MPH WITH LOCAL GUSTS TO 60 MPH WILL DIMINISH AND BECOME SOUTHWEST 15 TO 25 MPH BY LATE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ046-053-054-030000- /O.CON.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 102 PM PST MON JAN 2 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. VERY STRONG AND DAMAGING SOUTH WINDS 40 TO 50 MPH WITH GUSTS TO 80 MPH WILL CONTINUE THROUGH LATE AFTERNOON. THE COMBINATION OF DAMAGING WINDS AND HEAVY SHOWERS WILL MAKE TRAVEL DANGEROUS ACROSS THE MOUNTAINS...INCLUDING INTERSTATE 5 THROUGH THE GRAPEVINE TODAY. THE WIND WILL DIMINISH BY EARLY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ059-030000- /O.CON.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/ ANTELOPE VALLEY- 102 PM PST MON JAN 2 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. AREAS OF SOUTH TO SOUTHWEST WINDS 35 TO 45 MPH WILL CONTINUE THROUGH LATE AFTERNOON. THERE WILL BE LOCAL DAMAGING GUSTS OVER 70 MPH MPH IN THE FOOTHILLS...BELOW THE SAN GABRIEL MOUNTAINS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ034>036-038-039-030000- /O.CON.KLOX.WI.Y.0002.000000T0000Z-060103T0000Z/ SAN LUIS OBISPO COUNTY COAST-SANTA BARBARA COUNTY NORTH COAST- SANTA YNEZ VALLEY-CUYAMA VALLEY-SANTA BARBARA COUNTY SOUTH COAST- 102 PM PST MON JAN 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. AREAS OF SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED THROUGH LATE AFTERNOON. WINDS WILL BLOW STRONGEST THROUGH PASSES AND CANYONS AND OVER THE HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ040-041-044-045-047-087-030000- /O.CON.KLOX.WI.Y.0002.000000T0000Z-060103T0000Z/ VENTURA COUNTY COAST-LOS ANGELES COUNTY COAST- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-CATALINA ISLAND- 102 PM PST MON JAN 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. AREAS OF SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH LATE AFTERNOON. WINDS WILL BLOW STRONGEST THROUGH PASSES AND CANYONS AND OVER THE HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOYER
000 WWUS76 KLOX 030029 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 426 PM PST MON JAN 2 2006 ...STRONG WINDS CONTINUE ACROSS PORTIONS OF SOUTHWEST CALIFORNIA... .GUSTY SOUTHWEST WINDS CONTINUE ACROSS MANY AREAS OF SOUTHWEST CALIFORNIA IN THE WAKE OF A POWERFUL COLD FRONT THAT MOVED THROUGH THE REGION EARLIER TODAY. THE STRONGEST WINDS WILL CONTINUE TO BE IN THE MOUNTAINS...WHERE WIND GUSTS OVER 60 MPH CAN BE EXPECTED THROUGH THE EARLY EVENING HOURS. OTHER AREAS UNDER A WIND ADVISORY CAN EXPECT WIND GUSTS OF 40 TO 50 MPH TO CONTINUE THROUGH THE EARLY AFTERNOON. DUE TO THE LOOSENED SOILS FROM THE HEAVY RAINS TODAY... PEOPLE SHOULD BE PREPARED FOR ADDITIONAL DOWNED TREES. CAZ054-030300- /O.EXP.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/ /O.NEW.KLOX.HW.W.0002.060103T0026Z-060103T0300Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 426 PM PST MON JAN 2 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED THE HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. VERY STRONG AND POTENTIALLY DAMAGING SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS OVER 60 MPH WILL CONTINUE THROUGH THE EARLY EVENING HOURS. TRAVEL ACROSS INTERSTATE 5 THROUGH THE GRAPEVINE WILL CONTINUE TO BE QUITE DANGEROUS THROUGH THE EARLY EVENING HOURS DUE TO THE STRONG AND ERRATIC WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ088-030300- /O.EXP.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/ /O.NEW.KLOX.WI.Y.0003.060103T0026Z-060103T0300Z/ SANTA CLARITA VALLEY- 426 PM PST MON JAN 2 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS DOWNGRADED THE HIGH WIND WARNING TO A WIND ADVISORY...WHICH IS NOW IN EFFECT UNTIL 7 PM. AREAS OF SOUTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH THE EARLY EVENING HOURS. WINDS WILL BE STRONGEST THROUGH THE NEWHALL PASS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ051-052-030300- /O.EXP.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/ /O.NEW.KLOX.WI.Y.0003.060103T0026Z-060103T0300Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- 426 PM PST MON JAN 2 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS DOWNGRADED THE HIGH WIND WARNING TO A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. AREAS OF SOUTHWEST WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO 55 MPH WILL CONTINUE THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-053-030300- /O.EXP.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/ /O.NEW.KLOX.WI.Y.0003.060103T0026Z-060103T0300Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- 426 PM PST MON JAN 2 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS DOWNGRADED THE HIGH WIND WARNING TO A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ059-030300- /O.EXP.KLOX.HW.W.0001.000000T0000Z-060103T0000Z/ /O.NEW.KLOX.WI.Y.0003.060103T0026Z-060103T0300Z/ ANTELOPE VALLEY- 426 PM PST MON JAN 2 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS DOWNGRADED THE HIGH WIND WARNING TO A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH WILL CONTINUE THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ040-041-044-045-047-030300- /O.EXP.KLOX.WI.Y.0002.000000T0000Z-060103T0000Z/ /O.NEW.KLOX.WI.Y.0003.060103T0026Z-060103T0300Z/ VENTURA COUNTY COAST-LOS ANGELES COUNTY COAST- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS- 426 PM PST MON JAN 2 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED THE WIND ADVISORY...WHICH IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY EVENING. WINDS WILL BLOW STRONGEST THROUGH PASSES AND CANYONS AND OVER THE HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ034>036-038-039-030300- /O.EXP.KLOX.WI.Y.0002.000000T0000Z-060103T0000Z/ /O.NEW.KLOX.WI.Y.0003.060103T0026Z-060103T0300Z/ SAN LUIS OBISPO COUNTY COAST-SANTA BARBARA COUNTY NORTH COAST- SANTA YNEZ VALLEY-CUYAMA VALLEY-SANTA BARBARA COUNTY SOUTH COAST- 426 PM PST MON JAN 2 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED THE WIND ADVISORY...WHICH IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY EVENING. WINDS WILL BLOW STRONGEST NEAR THE OCEAN AND ACROSS HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ087-030130- /O.EXP.KLOX.WI.Y.0002.000000T0000Z-060103T0000Z/ CATALINA ISLAND- 426 PM PST MON JAN 2 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ GOMBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 2, 4:45 AM PST, 2 hours 35 minutes earlier.
Area forecast discussion, Jan 2, 4:45 AM PST, 2 hours 35 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 445 AM PST MON JAN 2 2006 ...UPDATED AVIATION/MARINE DISCUSSION... .SHORT TERM... SYNOPTIC SITUATION HAS AN UPPER LEVEL TROUGH EXTENDING NORTH SOUTH AROUND 128 DEG WEST...OR ABOUT 470 NM WEST OF POINT CONCEPTION. IN 24 HOURS...THIS TROUGH EXITS SOUTHERN CALIFORNIA AND MOVES TO CENTRAL AZ. AHEAD OF THE TROUGH...A PLUME OF TROPICAL MOISTURE EXTENDS FROM NEAR POINT CONCEPTION AND EXTENDS SEVERAL HUNDRED MILES TO THE SOUTHWEST. ACCORDING TO THE LATEST MESSAGE FROM THE SATELLITE EXPERTS IN DC...THIS BAND IS PRODUCING RAINFALL RATES OF 0.2 TO 0.3 INCHES PER HOUR. OROGRAPHIC ENHANCEMENT SHOULD PRODUCE RAINFALL RATES OF 0.4 TO 0.9 INCHES OVER THE SOUTH FACING SLOPES ONCE THIS BAND MOVES ONSHORE. THESE RATES ARE IN EXCESS OF USGS RAINFALL RATES FOR RECENT BURN AREAS. THUS...A FLASH FLOOD WARNING FOR MUD AND DEBRIS FLOWS HAS ALREADY BEEN ISSUED FOR THE GAVIOTA BURN AREA IN SOUTHWESTERN SBA COUNTY. FLASH FLOOD WATCHES REMAIN IN EFFECT FOR THE BURN AREAS OF VEN AND LA COUNTY. OVER NIGHT...THE MAIN FOCUS OF THE RAINFALL HAS BEEN ALONG THE CENTRAL COAST AND OVER THE SANTA YNEZ MOUNTAINS. IN THE LAST 6 HOURS...FROM A HALF TO OVER 2 INCHES OF RAIN HAVE BEEN MEASURED OVER THE CENTRAL COASTS OF SLO COUNTY AND WESTERN SBA COUNTY. HEAVIER RAINS HAVE OCCURRED OVER THE SANTA YNEZ MOUNTAINS AND THE MOUNTAINS OF WESTERN VEN COUNTY. RAINFALL OVER THESE AREAS HAS BEEN MOSTLY IN EXCESS OF AN INCH IN THE LAST 6 HOURS...WITH SAN MARCOS PASS COMING IN AT 3.66 INCHES...OLD MAN MOUNTAIN 3.07 INCHES...AND NORDHOFF RIDGE AND THE UPPER MATILIJA CANYON BOTH REPORTING 2.17 INCHES... AND THIS IS BEFORE THE FRONT MAKES THE TURN AT POINT CONCEPTION. AT THIS TIME...RADAR SHOWS THE RAIN BAND OFF THE CENTRAL COAST BECOMING ORIENTED MORE NORTH-SOUTH. THIS INDICATES THAT THE STRONGEST SHOWERS OF THE MORNING ARE GETTING READY TO TURN THE CORNER AT POINT CONCEPTION AND MOVE EASTWARD ALONG THE SOUTH COASTS OF SBA AND VEN COUNTY. ALTHOUGH RAINFALL AMOUNTS FOR THIS STORM HAVE...SO FAR...BEEN LIGHTER THAN EXPECTED SOUTH OF POINT CONCEPTION...THE RECENT NORTH SOUTH ORIENTATION OF THE FRONTAL BAND INDICATES THAT THIS STORM STILL HAS THE POTENTIAL TO BRING EXCESSIVE RAINFALL TO THE SOUTH FACING SLOPES OF THE REGION TODAY SINCE THIS ORIENTATION FAVORS OROGRAPHIC ENHANCEMENT. RAINFALL AMOUNTS TODAY ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES IN MOST COASTAL AND VALLEY AREAS...WITH LOCAL AMOUNTS UP TO 5 INCHES EXPECTED ACROSS THE SANTA BARBARA COUNTY SOUTH COAST AND VENTURA COUNTY COASTAL/VALLEY AREAS. FOOTHILL AND MOUNTAIN AREAS ARE GENERALLY EXPECTED TO RECEIVE BETWEEN 3 AND 5 INCHES...WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 7 INCHES POSSIBLE IN THE SANTA YNEZ RANGE AND VENTURA COUNTY MOUNTAINS. THERE WILL ALSO BE A CHANCE FOR THUNDERSTORMS WITH A STRONG POTENTIAL FOR VERY INTENSE RAINFALL RATES WITH THE PASSAGE OF THE MAIN FRONTAL SYSTEM. RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR POSSIBLE DURING THE PEAK OF THE EVENT. WITH THESE INTENSE RAINFALLS...THERE EXISTS THE POTENTIAL FOR SIGNIFICANT FLOODING...ESPECIALLY OVER THE MOST RECENTLY BURNED AREAS OF VENTURA AND LOS ANGELES COUNTIES. THUS...FLASH FLOOD WATCHES REMAIN IN EFFECT FOR ALL BURN AREAS AND MAJOR PORTIONS OF THE REGION WHICH CURRENTLY INCLUDES THE SOUTH COAST OF SBA COUNTY...THE SANTA CLARITA VALLEY...AND ALL MOUNTAINS OF SBA...VEN AND LA COUNTIES. THE HEAVIEST SHOWERS ALONG THE SOUTH COAST OF SBA...VEN AND LA SHOULD OCCUR DURING THE MORNING AND EARLY AFTERNOON HOURS...WITH SHOWERS AND THUNDERSTORMS DIMINISHING FROM THE WEST DURING THE EVENING HOURS SNOW LEVELS WILL BE ABOVE 7000 FEET FOR THE HEAVIEST PORTION OF THE STORM. SNOW LEVEL WILL FALL TO 5500 FEET BY LATE AFTERNOON...WHICH WILL BE AFTER THE BULK OF THE PRECIPITATION HAS ENDED. STILL THE HIGHEST PEAKS COULD SEE ONE TO TWO FEET OF SNOW ABOVE 7000 FEET. HIGH WINDS ARE ALREADY OCCURRING WITH THIS SYSTEM. WINDS IN THE MOUNTAINS ARE ALREADY GUSTING TO OVER 60 MPH AT CHILAO AND WINDS OF 30 TO 45 MPH ARE MORE WIDESPREAD OVER ALL MOUNTAINS. WINDS HAVE DIMINISHED OVER THE CENTRAL COAST...SO THE WIND WARNING HAS BEEN DROPPED THERE. HOWEVER...THE HIGHER TERRAIN OVER THE CENTRAL COAST IS STILL SEEING SOME WINDS FROM THE SOUTH AT 35 MPH. AT VANDENBERG...WINDS WERE GUSTING TO NEAR 40 MPH. WIND WARNINGS REMAIN IN EFFECT FOR ALL THE MOUNTAINS OF SOUTHERN CALIFORNIA. WINDS ARE EXPECTED TO SHIFT TO THE WEST AND DIMINISH OVER MOST OF THE REGION DURING THE AFTERNOON AND EVENING HOURS. .LONG TERM (TUE-SUN)...MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT THOUGH THE WEEK. LOOK FOR CONDITIONS TO IMPROVE ON TUESDAY AND LOOK EVEN BETTER WEDNESDAY THROUGH FRIDAY WITH OFFSHORE FLOW AND MOSTLY SUNNY SKIES AND UNSEASONABLY WARM TEMPERATURES...HIGHS INTO THE 70S WED THRU FRI AT SOME LOCATIONS. A STORM MOVES ONSHORE NORTH OF THE REGION OVER THE WEEKEND...PRODUCING THE SLIGHTEST OF CHANCES FOR PRECIPITATION NORTHERN MOST PORTIONS OF SLO COUNTY AND COOLER TEMPERATURES ELSEWHERE SAT THRU SUN. && .AVIATION... THE COLD FRONT ASSOCIATED WITH THE STRONG UPPER TROUGH OFF THE COAST WAS FINALLY BEGINNING TO ACCELERATE TO THE EAST AS THE UPPER TROUGH WAS GETTING KICKED EAST BY UPSTREAM ACTIVITY. THE FRONT WILL GENERATE HEAVY RAIN AND STRONG GUSTY SOUTH WINDS OUT AHEAD OF THE FRONTAL SURFACE. THE TIMING IS BECOMING MORE CERTAIN WITH THE HEAVIEST ACTIVITY NOW PUSHING INTO THE COASTAL SECTIONS NORTH OF POINT CONCEPTION. THE HEAVY RAIN AND GUSTY WINDS WILL PUSH INTO SECTIONS SOUTH OF POINT CONCEPTION DURING THE EARLY MORNING HOURS AFTER SUNRISE. ISOLATED THUNDERSTORMS ARE ALOS A POSSIBILITY. EAST TO SOUTHEAST WINDS MAY REACH SPEEDS OF 25 KT WITH GUSTS TO 35 KT IN THE MOST EXPOSED LOCATIONS JUST BEFORE FRONTAL PASSAGE. ONCE THE FRONT PASSES THROUGH THE REGION...THE WINDS WILL SHIFT TO THE WEST TO SOUTHWEST AND DECREASE WHILE THE RAIN SUBSIDES. && .MARINE... STILL ON TRACK FOR MAJOR SWELL/SURF EVENT ACROSS THE AREA TONIGHT THROUGH TUESDAY. MODELS STILL INDICATE LONG-PERIOD WESTERLY SWELLS BUILDING TO AROUND 20 FEET ACROSS THE OUTER WATERS...AND TO AROUND 13 FEET ACROSS THE INNER WATERS. GIVEN THE SWELL HEIGHTS...WILL KEEP THE HIGH SURF ADVISORIES IN EFFECT FOR COASTAL AREAS THROUGH TUESDAY. EXPECTING BREAKERS OF 7 TO 10 FEET WITH MAX SETS TO 12 FEET THROUGH TUESDAY. WITH MORNING HIGH TIDES TO REACH AROUND 6.5 FEET THE NEXT COUPLE OF MORNING...COASTAL FLOODING WILL BE A CONTINUED THREAT. SO...WILL ALSO KEEP COASTAL FLOOD WATCH IN EFFECT THROUGH TUESDAY. IN SHORTER TERM...SE WINDS AHEAD OF FRONT WILL PRODUCE GALE FORCE WINDS ACROSS THE COASTAL WATERS TONIGHT/MONDAY MORNING...BEFORE TURNING TO THE WEST MONDAY AFTERNOON. AS THE FRONT MOVES THROUGH...THUNDERSTORMS WILL ALSO BE A THREAT ACROSS THE COASTAL WATERS...WITH LIGHTNING/HEAVY RAIN/GUSTY WINDS AND WATERSPOUTS ALL POSSIBLE WITH ANY THUNDERSTORMS. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). FLOOD WATCH (SEE LAXFFALOX). FLOOD ADVISORY (SEE LAXFLSLOX). GALE WARNING (SEE LAXCWFLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...DANIELSON AVIATION...SWEET
Hazardous weather outlook, Jan 2, 6:00 AM PST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST MON JAN 2 2006 CAZ034>041-044>047-051>054-059-087-088-031400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY STRONG WINDS WILL CREATE HAZARDOUS WEATHER FOR MOUNTAIN AND DESERT TRAVELERS THROUGH THIS EVENING. A LARGE SWELL WILL CREATE HAZARDOUS CONDITIONS AT THE BEACHES GENERATING BOTH LARGE SURF AND STRONG RIP CURRENTS. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A LARGE SWELL WILL CREATE HAZARDOUS CONDITIONS AT THE BEACHES GENERATING BOTH LARGE SURF AND STRONG RIP CURRENTS THROUGH TUESDAY MORNING...OTHERWISE HAZARDOUS WEATHER IS NOT FORECAST. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
In the hours before
Special weather statement, Jan 2, 2:07 AM PST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 207 AM PST MON JAN 2 2006 CAZ034>036-039>041-044>047-087-088-PZZ650-655-670-673-676-030000- CATALINA ISLAND-EAST SANTA BARBARA CHANNEL- INNER WATERS FROM POINT MUGU TO SAN MATEO POINT- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- LOS ANGELES COUNTY VALLEYS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND- POINT ARGUELLO TO SANTA CRUZ ISLAND AND OUT 60 NM- POINT PIEDRAS BLANCAS TO POINT ARGUELLO AND OUT 60 NM- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA BARBARA COUNTY SOUTH COAST- SANTA CLARITA VALLEY-SANTA MONICA MOUNTAINS RECREATIONAL AREA- SANTA YNEZ VALLEY-VENTURA COUNTY COAST-VENTURA COUNTY COASTAL VALLEYS- VENTURA COUNTY INTERIOR VALLEYS- 202 AM PST MON JAN 2 2006 ...THUNDERSTORMS...WATERSPOUTS AND TORNADOES POSSIBLE TODAY... A STRONG COLD FRONT WILL MOVE THORUGH THE AREA TODAY...BRINGING THE POTENTIAL FOR THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN CALIFORNIA. THUNDERSTORMS THAT DEVELOP TODAY COULD PRODUCE WATERSPOUTS AND WEAK TORNADOES ACROSS THE AREA TODAY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR THE LATEST INFORMATION ON THUNDERSTORMS. RAT/RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 1:21 AM PST | Flash Flood Warning | LOX | Santa Barbara | 6 hr |
| Jan 2, 2:28 AM PST | Marine Weather Statement | LOX | 22 days | |
| Jan 2, 5:37 AM PST | Wind Advisory | LOX | 103 min | |
| Jan 2, 7:15 AM PST | Flash Flood Warning | LOX | Santa Barbara | 3 hr |
| Jan 2, 9:40 AM PST | Flash Flood Warning | LOX | Los Angeles | 4 hr |
| Jan 2, 11:45 AM PST | Severe Thunderstorm Warning | LOX | Los Angeles | 20 min |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.